Medical Questions > Mental Health > Addiction, Recovery Forum

Adderall (dermotology) Discussion

Must Read
What's the difference between substance abuse and addiction? Learn the basics and the science of addiction here....
Are some people more at risk than other of becoming drug addicts? Learn which factors influence addiction and how you can avoid developing the disease....
There are a wide range of signs and symptoms of drug addiction. Here we review the common physical, emotional and behavioral signs of addiction....
Ok I think I have found something else out about adderall pertaining to its effect on the skin.

To actually prove this I would need to take a big survey/poll but hear this out.

People who have skin reactions to adderall (acne etc..) tend to be lower in weight/body fat than people who dont have the reactions.

People who have more body fat from my observations dont appear to suffer from these reactions.

So maybe something to do with your bodyfat determines wether or not adderall will noticeably effect your skin?

I'm pretty convinced it has alot to do with it but I want some different view points.. Some constructive criticism.

Give me feedback!

I didnt have much feedback on a poll I did a while back but if enough people respond to this I will put one up to test this idea.
Did you find this post helpful?
First Helper DivineIntervention
|
Users who thank DivineIntervention for this post: michellemmg 

replied November 20th, 2005
I have more body fat and I dont have any skin problems and I have been taking it for almost 5 years.
|
Did you find this post helpful?

replied January 4th, 2006
Bodyfat
Im 16 around 120 ive been taking adderall for a while and I havent noticed any skin problems, maybe a pimple or two on the face but that seems rather normal for my age.

Kword
|
Did you find this post helpful?

replied January 8th, 2006
I am 5'8 125lbs 26yrs old. I dont have any skin problems with the adderall that I have noticed. I have noticed if I take to many, and take a shower at night that I have red blotches all over my legs, but they go away within 30 minutes and they do not cause any irritation or discomfort.
|
Did you find this post helpful?

replied March 4th, 2008
im 6'2" 180lbs slim with very little body fat. since i've started taking adderall my entire scalp and even my eyeborws and mustache area have both horrible dandruff and extremely itchy psiriosis(spelling?), also my face has gained an extreme case of butterfly roseacea to the point that i have to scrap off the scales of dead skin next to my nose and i have alot of dead skin flakes that comes form my ears. overall my skin and hair have become much much more oily and in the past i only ever had a severe case of eczema on the bottom of my feet that cleared up many years prior to my starting this medication which was roughly 7 months ago
|
Did you find this post helpful?

replied February 16th, 2009
I'm 5'10 and have very low body fat index. I have mild acne and I have noticed when my dosage increased my skin has significantly gotten worse.
|
Did you find this post helpful?

replied February 17th, 2009
i'm 6'0 175 pounds and have no skin problems. HOWEVER. Two years ago I was 5'11 adn 135 pounds and my face would become very oily and blotchy and break out. Good theory you got goin on. hope this helps
|
Did you find this post helpful?

replied March 17th, 2009
Adderall (dermotology) Discussion
I am 5,3 and i wiegh around 146- 156 depending on what i eat it varies week to week and is absolutely abnormal which is why my thyroid is under discussion atm but i also have experianced on my legs and thighs and ankles red blotchy skin altercations and my knees get red and swollen as do my feet and some of my ankles i also noticed than my sciatic nerve i have in my knee is really acting up alot i dont know if any of this can help u but yeah thats my issue atm im not sure if it can lead to anything serious and if i should as a result stop taking adderall
|
Did you find this post helpful?

replied January 17th, 2010
I'm 115is llbs and take adderall and my face breaks out and the bumpson my legs act up
(Keratosis Pilaris)
Of course not eating decreases the body fat and taking too much makes you pick at yourself making any slight condition worse. A rare reaction is called Dermatoses, which I just read. My current issue is I know I have been over induldgiing and now my eye is swollen like a baseball!
|
Did you find this post helpful?

replied January 26th, 2010
i'm sixteen, five foot six and weigh about one twenty...i don't really get pimples though like maybe once or twice a month i'll get one and little bumps on my forehead from my bangs but thats about it
|
Did you find this post helpful?

User Profile
replied February 23rd, 2010
several staff and other infections
I am 25 5'8 127 pounds size 2 pant. I have been on adderall for just over 2 yrs and in the last yr I have had several skin infections big sores lumpy some they said was staff. Needless to say I have some pretty good scarring on my face chest and arms. even the times my skin was not swollen and horrible it never look good while on the drug it almost had a weird texture underneath the surface as well as on top. Horrible and pain full thing to go through but hopefully I will soon be able to get help with the scars.

Lindsey C




|
Did you find this post helpful?

replied March 21st, 2010
Adderall XR and Acne, Skin Picking, Dermatillomania
I have a similar experience to Lindsey and so I am trying to wean off Adderall XR. I have been on it a year. I weigh about 116 and am 5'7". I started out about 20 pounds heavier. I was on a low dose, about 10mg/day and my face broke out. Adderall increases norepinepherine (adrenaline), which is a hormone... much like changes in hormones during teenage years causing acne. My GP put me on Benzoyl Peroxide/Clindamycin combo and it helped but I was bad about picking the healing acne. The picking is a form of OCD call Deramtillomania. I have been taking an amino acid, called NAC, which helps some. I have gradually increased to 20-40mg Adderall XR and the picking gets worse. I have scarring and probably had some infection but the Clindamycin (antibiotic) helped. I'm just now connecting the Adderall with my skin problems. I never had OCD or this level of anxiety before Adderall but haven't stopped either because of all the good the Adderall did for me. Now I'm working on my skin and reducing anxiety with a natural substance called L-Theanine (Suntheanine) which helps a lot. Lindsey, or anyone with similar problems, please feel free to write me.
|
Did you find this post helpful?

replied June 14th, 2010
I CAN NOT BELIEVE IT!! I just saw this blog by complete accident and am so releaved that I am not alone in this (this strange change in acne and excessive PICKING). I honest to God thought I was going crazy as the change in my complextion was so bizarre (acne and little cysts etc)and the complete inability to STOP PICKING. Afterwards, feeling so embarrassed and ashamed of my lack of control. It totally is an OCD issue which I suffer from as well. I just truly thought this was a problem with me and me alone. Reading this has helped me SO much..I cant tell you1 I am very releaved.
|
Did you find this post helpful?

replied November 27th, 2011
Skin infection from Adderall?
I've been on Adderall for 9 months and for the last 2 months I feel like I have bugs crawling on me. I had really bad breakouts on my right arm which are scarred bad, my face & chest kind of like hives. I really thought I had scabies on my arm...how I would get them, I had no clue. The doctor said I just had dermatitis. I went to a dermatologist and she just gave me steroid cream for the scarring which hasn't helped, it just makes them red again. I don't take adderall on the weekends, but I still have the crawling sensation.
|
Did you find this post helpful?

replied December 28th, 2011
Dry Flakey skin
I am 6'4'' and 300lbs. I have dry skin around my nose, it gets flaky sometimes. I've been off adderall for 3 months and it seems to be getting better.
|
Did you find this post helpful?

replied December 28th, 2011
Dry Flakey skin
I am 6'4'' and 300lbs. I have dry skin around my nose, it gets flaky sometimes. I've been off adderall for 3 months and it seems to be getting better.
|
Did you find this post helpful?

replied September 14th, 2012
I am a 25 yr old female, 5'1, 108 pounds. I had mild OCD and skin picking before I ever went on Adderall. I've been on Adderall IR (20mg twice daily) for two years now and my OCD tendencies have skyrocketed as well as my skin picking. Adderall helped me lose about 45 pounds in 6 months when I first started taking it, which I loved because the weight did not go well with my tiny frame and it put me back to my just after high school weight. Once I lost all the weight my skin picking certainly got much worse than it ever had been. I try very, very hard not to on my face, but sometimes I can't control it. The main area I have trouble with is my upper abdomen / right below the sternum. I haven't been able to wear a bathing suit or any skimpy in several months due to the scarring from the picking. Embarrassing, but I can't control it, I try to, I fight with myself in my head as I'm doing it, but I can't seem to stop it. I thought I was alone in it, but stumbling across this has made me realize I'm not. There should be something about this in the paper that comes with my prescription every month; it's long enough you'd think they could squeeze this information into it. Weird red blotches over one's skin/legs were mentioned above, I get that from time to time too, didn't think to wonder if it may be connected to the adderall though...
|
Did you find this post helpful?